New Mexico, 2012

Drought in New Mexico, December 1 to 31, 2012

December 1 to 31, 2012 · NWS ABQ · 39 events in 39 counties and zones

Drought conditions persisted across the NWS Albuquerque County Warning Area (CWA). This month the state saw an increase in storm activity with numerous winter systems crossing the state about once a week.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Drought conditions persisted across the NWS Albuquerque County Warning Area (CWA).

This month the state saw an increase in storm activity with numerous winter systems crossing the state about once a week. The bulk of the moisture was confined to the northern mountain areas and the eastern plains with much of western and central portions missing out. Precipitation percent of normal was much better for December, again in part to the increased activity. The northern portions of the state saw above average percent of normal precipitation ranging from 104%-205%. Areas in the northeast also had readings of 115%-203% of normal precipitation. Other areas that were above normal were around the Gallup area and in the southwest near Glenwood. Areas in the west ranged from 62%-99% of normal. The Albuquerque Metro area as well as surrounding areas were still lacking with only 25%-50% of normal. Although the east did manage to see some moisture with winter systems most of the central and southeast plains remain at only 30%-85% of normal.

Severe drought (D2) continued across the ABQ CWA. D2 conditions were present along central and western New Mexico including the Far Northwest Highlands, San Juan Mountains, Jemez Mountains, Lower Rio Grande Valley, and as far east as Eastern Lincoln County. Extreme (D3) drought crept into portions of the Northwest Plateau by the end of the month and continued for much of the east enveloping most of the Sangre de Cristo Mountains. The sole zone left that has not succumbed to severe drought status is the San Francisco River Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 30, 10:52 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 30, 10:52 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 PM MST FRI NOV 30 2012

.AVIATION...
06Z TAF CYCLE
GUSTY WEST DOWNSLOPE WINDS ALONG AND EAST OF THE CENTRAL MT CHAIN
WILL CONTINUE OVERNIGHT...ESPECIALLY TO THE LEE OF THE SANGRE DE
CRISTO MTS INTO THE NE AND EAST CENTRAL PLAINS. PEAK GUSTS UP TO
30 KTS WILL BE COMMON. GUSTY WINDS WILL CONTINUE THRU SATURDAY FOR
THIS AREA. KTCC WINDS ARE OUT OF SERVICE THEREFORE AMD NOT SKED
WILL BE CARRIED IN THE TAF UFN. THE KCQC OBSERVATION IS COMPLETELY
OUT AND A NOTAM HAS BEEN ISSUED THRU 15Z MONDAY. OTHERWISE...HIGH
CLOUDS OVER THE REGION TONIGHT WILL THIN OUT LATE SATURDAY MORNING.

GUYER

&&

.PREV DISCUSSION...929 PM MST FRI NOV 30 2012...
A SIGNIFICANT UPWARD TWEAK...A FEW TO JUST UNDER 10 DEGREE
BOOST...TO MIN TEMPS TONIGHT FOR NE QUARTER TO THIRD THIRD OF
NM...MAINLY DUE TO MODERATE TO LOCALLY STRONG DOWNSLOPE WINDS AND
CONSIDERABLE HIGH CLOUD COVER. ALSO TWEAKED UP AMT OF CLOUD COVER
A BIT FOR ROUGHLY N TWO THIRDS OF NM. UPDATED ZONES OUT BY 930 PM
MST.

43

.PREV DISCUSSION...254 PM MST FRI NOV 30 2012...
NO SIGNIFICANT CHANGES FROM PREVIOUS FORECAST PACKAGE WITH ABOVE
TO WELL ABOVE NORMAL TEMPERATURES AND PERIODS OF HIGH CLOUDINESS
TO PERSIST.

THE ATMOSPHERE IS VIRTUALLY UNCHANGED FROM 24HRS AGO...WITH A
SIMILAR MOISTURE PROFILE AND SURFACE DEWPOINT 24HR CHANGE VALUES
AVERAGING NEAR ZERO ACROSS THE AREA. AS OF 3 PM...TEMPERATURES ARE
STILL RAMPING UP AND APPROACHING RECORD HIGHS AT A COUPLE EAST-
CENTRAL AND SOUTHEAST LOCALES.

A SERIES OF SHORTWAVE TROUGHS WILL EJECT EAST OUT OF THE LARGE
UPPER LEVEL LOW OVER THE NE PACIFIC NEAR THE GULF OF ALASKA
THROUGH THE WEEKEND. MOST OF THIS ENERGY WILL MOVE FAR NORTH OF
OUR AREA...BUT MID AND HIGH CLOUDS AND INCREASED WESTERLY BREEZES
CAN BE EXPECTED ACROSS THE NORTHERN HALF OUR AREA. MOUNTAIN WAVE
CLOUDS WILL BE COMMON WITH LOCALLY WINDY CONDITIONS EXPECTED ALONG
THE EAST SLOPES OF THE SANGRE DE CRISTOS...AND POSSIBLY AS FAR
SOUTH AS THE SANDIAS...AS THESE WAVES CRASH DOWN LATE TONIGHT AND
AGAIN LATE SUNDAY NIGHT. THE 12Z MODEL SOLUTIONS ARE EVEN LESS
FAVORABLE THAN PREVIOUS RUNS FOR MEASURABLE PRECIPITATION ACROSS
OUR NORTHERN HIGHER TERRAIN WITH THE TROUGH PUSHING ACROSS THE
ROCKIES LATE SUNDAY NIGHT INTO MONDAY. WEAK RIDGING AND A MORE
SETTLED ATMOSPHERE WILL PREVAIL LATE MONDAY THROUGH TUESDAY.
WESTERLY BREEZES WILL PICK-UP NEXT WEDNESDAY INTO THURSDAY IN
ADVANCE OF ANOTHER UPPER LEVEL TROUGH...WHICH APPEARS TO BE MORE
POTENT THAN THE PREVIOUS TROUGH. ALTHOUGH WE HAVE LOWER CONFIDENCE
IN THE LATEST MODEL SOLUTIONS BEYOND WEDNESDAY...THERE IS SOME
POTENTIAL FOR COLDER AND UNSETTLED WEATHER GOING INTO THE END OF
NEXT WEEK. FURTHERMORE...THE 12Z MEDIUM RANGE MODEL SOLUTIONS SHOW
A SYNOPTIC PATTERN SHIFT BETWEEN DAYS 7-10...MOST PRONOUNCED WITH
THE 12Z GFS. THIS TREND WILL BE CLOSELY MONITORED AND MAY BRING
BETTER POTENTIAL FOR WET STUFF THE WEEK OF DECEMBER 10TH.

ABOVE TO WELL ABOVE NORMAL TEMPERATURES WILL PERSIST WITH NEAR
RECORD HIGHS FORECAST THE NEXT COUPLE AFTERNOONS...MAINLY ACROSS
THE EAST ALTHOUGH WE'LL COME CLOSE AT A COUPLE RIO GRANDE VALLEY
LOCALES SATURDAY AFTERNOON. 11

.FIRE WEATHER...
CONTINUED THE TREND OF NOT CHANGING MUCH IN THE FORECAST. WEATHER
LOOKS TO BE PRETTY STRAIGHTFORWARD THROUGH THE WEEKEND. WELL ABOVE
NORMAL TEMPERATURES...DRY CONDITIONS AND SOME BREEZES ESPECIALLY
FAVORING THE HIGHER NORTHERN TERRAIN AND THE EASTERN PLAINS.
MODERATE TO STRONG ZONAL FLOW CURRENTLY OVER NORTHERN AND CENTRAL
NEW MEXICO WILL EVENTUALLY LESSEN SOME DURING THE AFTERNOON PERIOD
ON SATURDAY. REGARDLESS...EXPECTING SOME STRONGER DOWNSLOPE WINDS
TONIGHT ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS. MODELS
PROJECT THE MID LEVEL FLOW TO STRENGTHEN SUNDAY AFTERNOON UNDER A
BROAD ZONAL FLOW. BASED ON THE SURFACE PRESSURE PATTERNS...LOOKING
AT SOME BREEZY TO LOCALLY WINDY CONDITIONS LONG THE CENTRAL
MOUNTAINS EASTWARD SUNDAY AFTERNOON AND OVERNIGHT. CANT RULE OUT A
HOUR OR TWO OF LOCALIZED CRITICAL CONDITIONS NEAR LAS VEGAS BUT TOO
SMALL OF AN AREA TO REALLY GET TOO CONCERNED. THE ONE CAVEAT IS THAT
NEAR TO RECORD HIGH TEMPERATURES WILL PRECEDE THIS PERIOD ACROSS
PORTIONS OF THE EASTERN PLAINS AND NEAR TO RECORD HIGHS WILL MOST
LIKELY BE FOUND ON SUNDAY AS WELL. THUS...THE DORMANT FUELS WILL BE
QUITE DRY FOR A BREEZIER PATTERN. BEING THAT IT IS A WEEKEND
DAY...CAUTION WILL NEED TO BE TAKEN ACROSS PORTIONS OF THE EAST ON
SUNDAY.

A STRONG MID LEVEL DRY SLOT IS CURRENTLY SITUATED OVER THE SOUTHERN
AND EASTERN HALF OF THE FORECAST AREA TODAY. THIS HAS BROUGHT LOW
DEWPOINTS TO THE MOUNTAIN TERRAIN THERE. THIS DRY SLOT IS PROJECTED
TO SAG SLIGHTLY SOUTHWARD AND LESSEN SOME ON SATURDAY BUT THEN
REBUILD SLIGHTLY NORTHWARD...ESPECIALLY OVER THE EASTERN PLAINS ON
SUNDAY. WITH THE WARMER TEMPERATURES...TEEN HUMIDITIES ARE EXPECTED
ALONG AND SOUTH OF INTERSTATE 40 AS WELL AS EAST OF THE CENTRAL
MOUNTAINS SATURDAY WITH PRETTY SIMILAR READINGS ON SUNDAY. HIGHEST
READINGS WILL BE FOUND ACROSS THE NORTHWEST PLATEAU.

MIXING HEIGHTS WERE FAIRLY PALTRY TODAY BUT WILL INCREASE THE NEXT
COUPLE OF DAYS. SO WILL THE TRANSPORT WINDS SO VENTILATION RATES
WILL ALSO INCREASE. STILL LOOKING AT SOME SORT OF RIO GRANDE VALLEY
INVERSION EFFECT ALBUQUERQUE SOUTHWARD SATURDAY BUT SHOW IMPROVEMENT
ON SUNDAY. OTHERWISE PRETTY GOOD VENTILATION RATES DEPICTED WITHIN
OUR GRIDDED FORECAST FOR THE WEEKEND.

STILL LOOKING AT BROAD TROUGH PASSAGE FAVORING THE CENTRAL AND
NORTHERN ROCKIES SUNDAY NIGHT INTO MONDAY. PRECIPITATION POTENTIAL
STILL LOOKS TO BE PRETTY LIGHT IF NOT NONEXISTENT. PERHAPS A FEW
LIGHT SHOWERS NEAR THE COLORADO BORDER BUT CLOUD COVER WOULD
INCREASE ACCORDINGLY. TEMPERATURES WOULD COOL AROUND 5 DEGREES AS A
RESULT BUT HIGH TEMPERATURES MONDAY WOULD STILL BE 5 TO 15 DEGREES
ABOVE NORMAL. PRETTY UNUSUAL FOR A TROUGH PASSAGE THIS TIME OF YEAR
NOT TO BRING TEMPS MORE IN LINE WITH NORMAL. MODELS STILL POINT
TOWARDS SOME SORT OF LOW LEVEL MOISTURE ADVECTION IN THE FORM OF
HIGHER DEWPOINTS SUNDAY NIGHT INTO MONDAY. THUS...CONTINUING THAT
TREND OF RISING HUMIDITY. THUS PRECLUDING ANY SORT OF CRITICAL FIRE
WEATHER CONCERNS. LOOKING AT SOME NORTHWEST BREEZES FROM MT TAYLOR
TO CLINES CORNERS AND PORTIONS OF THE SANDIA/MANZANO MOUNTAINS.
VENTILATION LOOKS TO BE PRETTY GOOD ON MONDAY AS A RESULT OF THAT
BREEZINESS AND TROUGH PASSAGE.

RIDGING EXPECTED ON TUESDAY WHICH MEANS TEMPERATURES WILL REMAIN
FAIRLY WARM BUT A STRONG LOW LEVEL INVERSION WILL HAVE DEVELOPED
MONDAY NIGHT. IT WILL TAKE A AWHILE TO BURN OFF AND IN SOME
INSTANCES...BROAD VALLEY LOCATIONS...IT WILL BE TOUGH TO FULLY
BREAK. WITH THE LIGHTER TRANSPORT WIND FORECAST...VENTILATION RATES
STILL DONT APPEAR TO BE VERY GOOD ACROSS A BROAD PORTION OF THE
AREA. SUSPECT THEY WILL INCREASE SOME AS WE GET CLOSER TO THAT
PERIOD BUT THE GRIDDED FORECAST RIGHT NOW IS STILL PRETTY LOW AND
MOSTLY IN THE POOR CATEGORY. THE ECMWF AND GFS MODELS ARE PRETTY
CLOSE ON THEIR DEPICTION OF THAT RIDGE SO CONFIDENCE IS PRETTY
DECENT AT THIS TIME.

THE RIDGE IS STILL EXPECTED TO FLATTEN SOME WEDNESDAY. THIS WOULD
INCREASE VENTILATION RATES AS THE FLOW ALOFT INCREASES. TEMPERATURES
WOULD REMAIN WELL ABOVE NORMAL WITH DRY CONDITIONS. CURRENT 12Z GFS
AND ECMWF ARE PAINTING A FAIRLY BREEZY TO WINDY PATTERN FOR THE
FORECAST AREA ON THURSDAY AS THE PACIFIC LONGWAVE TROUGH PUSHES OVER
THE WESTERN US. WOULD NEED TO WATCH THIS PERIOD FOR ANY SORT OF
CRITICAL FIRE WEATHER CONDITIONS FAVORING THE EASTERN PLAINS. COOLER
TEMPERATURES WOULD FOLLOW ON FRIDAY WITH PERHAPS A BACK DOOR FRONTAL
SURGE ACROSS THE EAST. AGAIN...MODELS ARE SOMEWHAT PALTRY ON
DEPICTING MUCH IN THE WAY OF PRECIPITATION ALTHOUGH THEY HAVE JUMPED
AROUND A BIT ON THAT REGARD. BEST POTENTIAL BASED ON WHAT HAS BEEN
SEEN IN THE MODELS THE PAST SEVERAL DAYS IS ACROSS THE NORTHEAST
THIRD DUE TO THE BACK DOOR FRONT. CONFIDENCE IN THE PRECIPITATION
FORECAST IS PRETTY LOW AT THIS TIME. VENTILATION SHOULDNT BE MUCH OF
AN ISSUE THURSDAY OR FRIDAY AND CONFIDENCE IS MUCH BETTER FOR
THAT. 50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, Nov 30, 5:50 AM MST, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MST FRI NOV 30 2012

NMZ501>540-011300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
550 AM MST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Event by event

39 drought. Local standard time, as filed.

Drought, Northwest Plateau

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Northwest Plateau forecast zone
Reported by
Other Federal Agency

Drought, Chuska Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Chuska Mountains forecast zone
Reported by
Other Federal Agency

Drought, Far Northwest Highlands

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Far Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northwest Highlands

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, West Central Plateau

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Other Federal Agency

Drought, West Central Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Central Highlands

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Southwest Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Drought, San Juan Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
San Juan Mountains forecast zone
Reported by
Other Federal Agency

Drought, Jemez Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Slopes of the Sangre de Cristo Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Other Federal Agency

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Other Federal Agency

Drought, East Slopes of the Sangre de Cristo Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Upper Rio Grande Valley

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Lower Chama River Valley

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Other Federal Agency

Drought, Santa Fe Metro Area

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Albuquerque Metro Area

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Lower Rio Grande Valley

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Sandia/Manzano Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Drought, Estancia Valley

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Drought, Central Highlands

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, South Central Highlands

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Upper Tularosa Valley

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Other Federal Agency

Drought, South Central Mountains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, Raton Ridge/Johnson Mesa

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Drought, Far Northeast Highlands

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northeast Highlands

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Union County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Drought, Harding County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Other Federal Agency

Drought, Eastern San Miguel County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Drought, Guadalupe County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Drought, Quay County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Drought, Curry County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Drought, Roosevelt County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Drought, De Baca County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Other Federal Agency

Drought, Chaves County Plains

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Other Federal Agency

Drought, Eastern Lincoln County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Other Federal Agency

Drought, Southwest Chaves County

When
December 1, 12:00 AM MST to December 31, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418531, 418532, 418533, 418534, 418535, 418536, 418537, 418538, 418540, 418541, 418542, 418543, 418544, 418546, 418547, 418549, 418550, 418551, 418553, 418554, 418555, 418556, 418557, 418558, 418559, 418561, 418562, 418563, 418564, 418565, 418566, 418567, 418568, 418569, 418570, 418571, 418572, 418573, 418574.